Alert archive / Illinois / Beach Hazards Statements in 2019
Beach Hazards Statement 10, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 14, 2019, 7:25 PM CDT for Lake County, Illinois. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2019, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 15, 2019, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
188 WHUS43 KLOT 150025 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 725 PM CDT Wed Aug 14 2019 ILZ006-014-150830- /O.NEW.KLOT.BH.S.0010.190815T0025Z-190815T2100Z/ Lake-Cook- 725 PM CDT Wed Aug 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect through Thursday afternoon. * LOCATION...Lake and Cook Counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
4 follow-up statements
065 WHUS43 KLOT 150239 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 939 PM CDT Wed Aug 14 2019 ILZ006-014-151045- /O.CON.KLOT.BH.S.0010.000000T0000Z-190815T2100Z/ Lake-Cook- 939 PM CDT Wed Aug 14 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... * LOCATION...Lake and Cook Counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
617 WHUS43 KLOT 150839 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 339 AM CDT Thu Aug 15 2019 ILZ006-014-151730- /O.CON.KLOT.BH.S.0010.000000T0000Z-190815T2100Z/ Lake-Cook- 339 AM CDT Thu Aug 15 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...Lake and Cook Counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Kluber
555 WHUS43 KLOT 151447 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 947 AM CDT Thu Aug 15 2019 ILZ006-014-151800- /O.EXT.KLOT.BH.S.0010.000000T0000Z-190815T1800Z/ Lake-Cook- 947 AM CDT Thu Aug 15 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...Lake and Cook Counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ MTF
164 WHUS43 KLOT 151800 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 100 PM CDT Thu Aug 15 2019 ILZ006-014-151900- /O.EXP.KLOT.BH.S.0010.000000T0000Z-190815T1800Z/ Lake-Cook- 100 PM CDT Thu Aug 15 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves have continued to very gradually subside along the northeast Illinois shore. Thus the Beach Hazards Statement has been allowed to expire. $$ MTF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 14, 6:32 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 14, 6:32 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 632 PM CDT Wed Aug 14 2019 .SHORT TERM... 155 PM CDT Through tonight... Weak surface trough and associated disturbance will continue to push southward tonight. Expect coverage of convection to begin to wane early this evening as boundary begins to stabilize nocturnally. Small chance a few showers could linger into the late evening or early part of the overnight hours, particularly south and eastern CWA. Some gradual dry air advection tonight should lessen the fog threat compared to this morning. - Izzi && .LONG TERM... 1256 PM CDT Thursday through Wednesday... A rather progressive and active pattern expected across the midsection of the country late this week through early next week as a series of mid-level shortwaves are expected to trek through the region during this time frame. Primary focus over the next several days will revolve around shower/storm timing and coverage with each respective wave. Today/this evening's surface trough axis shifts eastward overnight allowing for primarily dry conditions to prevail for most on Thursday...coinciding with a weak bubble of high pressure briefly settling overhead by Thursday afternoon and evening. The exception may lie across parts of NW Indiana and far NE Illinois Thursday morning as lingering moisture combined with a weak low-level convergence axis may prove to be enough to kick off a few lingering isolated showers. The GFS is certainly most robust with this thought and feel that's just too widespread given incoming high pressure (albeit weak) and suggested limited shower coverage on nearly all of this afternoons CAMs. Otherwise, partly sunny skies expected to prevail with afternoon highs a couple of degrees below normal - ranging from the upper 70s - low 80s. The next wave is progged to arrive Friday, although guidance timing differences preclude much in the way of confidence with respect to the highest precipitation chances across the forecast area. Given latest trends, expecting shower chances to increase from west to east Friday morning before coverage wanes by mid-late afternoon. Limited instability across northern IL/NW Indiana north of a well- defined warm front should limit overall convective chances; however, steep low-mid level lapse rates and plenty of deep layer moisture will likely allow for a few heavier showers and perhaps an isolated thunderstorm or two, especially with any activity during the afternoon coinciding with peak heating. By late Friday - Saturday, focus transitions to another shortwave expected to be situated across the central plains with a potential developing convective complex well to our southwest potentially affecting a portion of the forecast area for Saturday. Lots of uncertainties at this point, but given stronger westerly flow aloft and an increasingly unstable airmass, the potential is certainly there for another round of showers/storms. Worth monitoring the potential for severe weather through this time frame as well with SPC's latest Day 3 outlook painting areas just to our west in Marginal/Slight Risk. Several degrees warmer for Saturday's highs... ranging from the mid-upper 80s area-wide. Broad cyclonic flow expected to prevail to wrap up the weekend into the start of next week with a relatively active pattern continuing. Several additional shower/storm chances Sunday through Tuesday, although no period looks like a washout at this point. Warm temperatures continue with highs mainly in the upper 80s. Gillen && .AVIATION... For the 00Z TAFs... 632 PM...Forecast concerns include... Chance of showers/isolated thunderstorms early this evening. Chance of fog Thursday morning. Chance of showers Thursday morning. Wind directions overnight/Thursday morning. Isolated showers will continue through sunset and there is still a chance for an isolated thunderstorm. However...the bulk of the thunderstorms have been further east across northern IN where better instability exists. Much of this activity will diminish with sunset. There is a small chance of a few showers toward daybreak and mainly near the lake and then there will be another chance of showers Thursday afternoon. Confidence for both of these time periods is rather low and no mention with this forecast. Winds are expected to remain north/northeast this evening with speeds in the 10-15kt range and maybe a few higher gusts. Speeds should relax some later this evening when directions may shift back to north/northwest...including at ord/mdw. Confidence for this shift is low and have not included it yet...but may need to include mention with the 03z update. Winds will turn back to the north/northeast Thursday morning with speeds into the 10-12kt range. Patchy fog will be possible overnight into Thursday morning... mainly south of the terminals and even there confidence is low. Could also be some fog in the rfd area but too much uncertainty to include any mention for now. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 14, 4:37 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
437 PM CDT Wed Aug 14 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152145-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
437 PM CDT Wed Aug 14 2019 /537 PM EDT Wed Aug 14 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
DISCUSSION...
The severe thunderstorm threat for this evening appears to be
very limited. Enough instability and wind shear still exists for
a storm briefly to become organized and strong enough to generate
a hail or wind report, especially along the lake breeze, but
current trends suggest this would be an isolated event. The
tornado threat also is not zero but anything that manages to
develop at the intersection of one of the boundaries over the
area would likely be weak and short lived.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Thunderstorm Risk.
Friday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Saturday through Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION:
Periodic shower and thunderstorm chances exist from the end of
this week into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 20 to 30 mph.
LMZ740>745-152145-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
437 PM CDT Wed Aug 14 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Friday through Tuesday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:24 PM CDT | Small Craft Advisory | LOT | 14 hr |
Nearby
Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.